Days
Hours
Minutes
Seconds

DHAA SYMPOSIUM 2018

18 - 20 October, 2018, Cairns Convention Centre


PAYMENT PLANS NOW AVAILABLE – Read More


DHAA Symposium 2018 Cairns logo

Welcome to the DHAA Symposium 2018

The annual event for Dental Hygienists and Oral Health Therapists

The DHAA Symposium 2018 –‘Talking teeth by the reef’ – will be held at the award-winning Cairns Convention Centre from the 18-20 October, 2018.

The now annual event is a unique opportunity for dental hygiene professionals to network, catch up with old friends, and establish new contacts.

Come and be inspired by presentations from well-respected, national and international speakers, discover the latest innovations at the two-day trade exhibition, and catch up the the latest research projects in an array of poster presentations, before partying at the infamous Gala Dinner.

Mark the date in your calendar and make time to immerse yourself in two and-a-half days of fun and dental hygiene, worth 16 CPD hours, while surrounded by the oldest rainforest on earth!

Look who's speaking

Some of the industry's best international and domestic experts

Mary Mowbray

Mary Mowbray

Dental Hygienist

Prof Camile Farah

Prof Camile Farah

Professor of Oral Oncology

Dr Felicity Croker

Dr Felicity Croker

Senior Lecturer in Dentistry

Grant Patterson

Grant Patterson

Motivational Speaker

Lyn Carman

Lyn Carman

Dental Hygienist

Kerry Stingel

Kerry Stingel

Occupational Therapist

Sarah van Kuijk

Sarah van Kuijk

Pilates Instructor

Tabitha Acret

Tabitha Acret

Dental Hygienist

Margie Steffens

Margie Steffens

Special Needs Hygienist

Dr Anikó Ball

Dr Anikó Ball

Dental Work Posture Trainer

Event Schedule

The preliminary symposium timetable below is subject to change.

Attendance at the DHAA Symposium 2018 attracts one CPD point per hour.

The number of CPD points available per day are as follows:

Wednesday 17 October = 2 points
Thursday 18 October = 6.5 points
Friday 19 October = 6.5 points
Saturday 20 October = 6 points
Total:  21 points

Please note that workshop CPD points are extra and vary per workshop.

The program is current as of 28 July, 2018 and is subject to change,

#SessionSpeaker(s)TimeVenue
1WORKSHOP: Oral Local Anaesthesia Refresher Workshop (2 hours). Sponsored by James Cook University.Dr Victoria Mellish 04:00pmDental Simulation Lab, James Cook University Cairns Campus
#SessionSpeaker(s)TimeVenue
1REGISTRATION08:30amFoyer
2WORKSHOP: Ergonomics and wellness in the clinic (3hrs)Dr Anikó Ball 09:00amCairns Convention Centre
3WORKSHOP: The Mouth and Body Connection & Whitening Technique and Process – Sponsored by Philips. (3hrs)Lyn Carman 09:00amCairns Convention Centre
4WORKSHOP: Pilates Class by Sarah Jane Pilates. (1.5hrs)Sarah van Kuijk 09:00amCairns Convention Centre
5WORKSHOP: Delivering clinical excellence in an ever-changing world. Sponsored by Maven Dental. (2hrs)Dr Fred Calavassy 09:00amCairns Convention Centre
6LUNCH BREAK: Your time to explore Cairns' local food offerings.12:00pm
7WELCOME TO COUNTRY AND OFFICIAL OPENING01:00pmHalls A&B
8CARING FOR PATIENTS WITH SPECIAL NEEDS: Practice tips and management considerations (45mins). Sponsored by Colgate.Prof. Ann Eshenaur Spolarich 01:15pmHalls A&B
9GUIDED BIOFILM THERAPY. The new gold standard of preventative care treatment. (30mins). Sponsored by EMS.Tabitha Acret 02:15pmHalls A&B
10LOOKING AFTER YOURSELF. Ergonomics and self-management tips (45mins)Kerry Stingel 03:00pmHalls A&B
11SHORT REFRESHMENT BREAK: Time to visit the trade exhibition.03:45pmHalls C&D
12AWARDS & ANNOUNCEMENTS04:15pmHalls A&B
13OWNING YOUR OWN PRACTICE. Sponsored by Oral B.Mary Mowbray 04:40pmHalls A&B
14Welcome Reception05:30pmHalls C&D and Outdoor Plaza
#SessionSpeaker(s)TimeVenue
1REGISTRATION08:00amFoyer
2INCREASING PATIENT ENGAGEMENT: Efficacy of oral health educational interventions to change behaviour (1 hour 30 mins). Sponsored by Colgate.08:30amHalls A&B
3MORNING TEA: Time to visit the trade exhibition.10:00amHalls C&D
4PERICEMENTITIS (1 hour). Sponsored by Oral B.10:30amHalls A&B
5DENTAL CONSIDERATIONS WITH DIETARY SUPPLEMENTS (45mins)Prof. Ann Eshenaur Spolarich 11:30amHalls A&B
6LUNCH BREAK: Time to explore the trade exhibition.12:15pmHalls C&D
7AGED CARE LUNCH – Optional (30mins)Margie Steffens 12:30pmHalls A&B
8INDUSTRIAL RELATIONS (1 hour 15 mins).01:15pmHalls A&B
9MOTIVATIONAL SPEAKER: Grant Patterson (45mins)Grant Patterson 02:30pmHalls A&B
10AFTERNOON TEA: Time to explore the trade exhibition.03:15pmHalls C&D
11UPDATE ON DENTAL PAIN MANAGEMENT now that codeine is prescription only and an update on anticoagulants (1 hour 15 mins). Sponsored by Erskine.03:45pmHalls A&B
12TROPICAL ELEGANCE GALA DINNER07:00pmCairns Cruise Terminal
#SessionSpeaker(s)TimeVenue
1REGISTRATION08:30amFoyer
2CARING FOR MEDICALLY COMPLEX PATIENTS. (1 hour).Prof. Ann Eshenaur Spolarich 09:00amHalls A&B
3PATIENT STRESS MANAGEMENT AND TMD – Part One (30 mins). Sponsored by Oral B.Mary Mowbray 10:00amHalls A&B
4MORNING TEA: Time to visit the trade exhibition10:30amHalls C&D
5PATIENT STRESS MANAGEMENT AND TMD – Part Two (30 mins). Sponsored by Oral B.Mary Mowbray 11:00amHalls A&B
6UPDATE ON ORAL CANCER and precancerous pathology (1 hour). Sponsored by Erskine.Professor Camile Farah 11:30amHalls A&B
7LUNCH BREAK: Time to explore the trade exhibition. 12:30pmHalls C&D
8NEW GRAD LUNCH & LEARN – Optional (30 mins)Dr Felicity Croker , Tabitha Acret 12:30pmHalls A&B
9DOMESTIC VIOLENCE AND MEDICAL EMERGENCIES. (1 hour)Dr Felicity Croker 01:30pmHalls A&B
10UPDATE ON ORAL CANCER and precancerous pathology. (1 hour). Sponsored by Erskine.Professor Camile Farah 02:30pmHalls A&B
11AFTERNOON TEA: Last chance to explore the trade exhibition.03:30pmHalls C&D
12IMPLANTS AND PROSTHODONTICS (1 hour).Neil Meredith 04:00pmHalls A&B
13OFFICIAL CLOSING05:00pmHalls A&B

Are you ready to register?

Get your name down early for the dental hygiene event of the year

Information Station

Cairns is an outstanding location for our symposium – make the most of all it has to offer

Image of the Cairns Convention Centre

The venue

Find out more about the location for DHAA Symposium 2018, the Convention Centre and loads of useful visitor information.

Cairns Hilton

Where to stay

In addition to on site accommodation we’ve done some great deals with nearby hotels so you can stay for longer.

Turtle swimming over great barrier reef

What to do

Bars, beaches and, of course the Great Barrier Reef. With so much to see and do you’re not going to want to go home!

Symposium packages

We have a variety of options and some great deals to suit your pocket

$215
Thursday
  • Afternoon Only
  • Non-Member: $315
  • Student: $140
$375
Single Day
  • Friday or Saturday
  • Non-Member: $425
  • Student: $215
$960
Standard
  • After 17 July, 2018
  • Non-Member: $1,210
  • Student: $475

PAYMENT PLANS NOW AVAILABLE – Read More


Get in touch

If you have any questions then please email by clicking the button below.

2017 Photo Gallery

Take a look what happened in Adelaide last year – it was a lot of fun!

Our Event Sponsors

The DHAA Symposium 2018 is proud to be supported by the following companies

DIAMOND SPONSOR

Logo for DHAA Symposium 2018 - Cairns: Principle sponsor Colgate

PRINCIPAL SPONSORS

Logo for DHAA Symposium 2018 - Cairns: Principle sponsor EMS
Logo for DHAA Symposium 2018 - Cairns: Principle sponsor erskine oral care
Logo for DHAA Symposium 2018 - Cairns: Principle sponsor oral-b

MAJOR SPONSORS

Logo for DHAA Symposium 2018 - Cairns: Principle sponsor Phillips
Logo image for DHAA Symposium 2018 - Cairns Major Sponsor: Maven Dental
Logo for DHAA Symposium 2018 - Cairns Exhibitor: James Cook University

EXHIBITORS

Logo for DHAA Symposium 2018 - Cairns Exhibitor: Adec
Logo for DHAA Symposium 2018 - Cairns Exhibitor: GSK
Logo for DHAA Symposium 2018 - Cairns Exhibitor: Listerine and Johnson & Johnson
Logo for DHAA Symposium 2018 - Cairns Exhibitor: One Dental
Logo for DHAA Symposium 2018 - Cairns Exhibitor: Auspharm Oral 7
Logo for DHAA Symposium 2018 - Cairns Exhibitor: Henry Schein Halas
Logo for DHAA Symposium 2018 - Cairns Exhibitor: Ivoclar Vivadent. Passion vision innovation
Logo for DHAA Symposium 2018 - Cairns Exhibitor: SDI
Logo for DHAA Symposium 2018 - Cairns Exhibitor: BMS
Logo for DHAA Symposium 2018 - Cairns Exhibitor: 3M
Logo for DHAA Symposium 2018 - Cairns Exhibitor: NSK
Logo for DHAA Symposium 2018 - Cairns Exhibitor: Hu-Friedy
Logo for DHAA Symposium 2018 - Cairns Exhibitor: Ultradent
Logo for DHAA Symposium 2018 - Cairns Exhibitor: CareDent

Become a sponsor

To discover more about how to get involved you can download the latest sponsorship prospectus here (size 1.7MB)

If you would like to send us an enquiry then simply click the button below and send us an email.